Journal Article

Complexity reduction of astrochemical networks

T. Grassi, S. Bovino, F. A. Gianturco, P. Baiocchi and E. Merlin

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 425, issue 2, pages 1332-1340
Published in print September 2012 | ISSN: 0035-8711
Published online September 2012 | e-ISSN: 1365-2966 | DOI:
Complexity reduction of astrochemical networks

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics


Show Summary Details



We present a new computational scheme aimed at reducing the complexity of the chemical networks in astrophysical models, one which is shown to markedly improve their computational efficiency. It contains a flux-reduction scheme that permits us to deal with both large and small systems. This procedure is shown to yield a large speed-up of the corresponding numerical codes and provides good accord with the full network results. We analyse and discuss two examples involving chemistry networks of the interstellar medium and show that the results from the present reduction technique reproduce very well the results from fuller calculations.

Keywords: astrochemistry; methods: numerical; ISM: general

Journal Article.  4927 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.